Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 322, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2000, 4:45 AM CDT for Holmes County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2000, 4:45 AM CDT (09:45 UTC)
- Expired
- May 3, 2000, 5:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Holmes County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 030945 SVRJAN MSC051-031030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 445 AM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 530 AM CDT * AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF TCHULA...OR ABOUT 14 MILES NORTHEAST OF YAZOO CITY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LEXINGTON AT 505 AM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:30 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 3, 3:30 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT WED MAY 3 2000 LATEST SURFACE ANALYSIS SHOWS STATIONARY BOUNDARY STRETCHING FROM NEAR THE GA/SC BORDER AND UP THROUGH CENTRAL TX. DEWPOINTS OVER THE SW CORNER OF THE STATE ARE IN THE UPPER 60S...WHILE ELSEWHERE THEY RANGE FROM THE LOWER TO MID 60S. 88D SHOWING A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST OVER CENTRAL LA AT THIS TIME. MODELS ARE AGAIN IN FAIRLY GOOD AGREEMENT THIS RUN. HIGH PRESSURE WILL STAY OFF TO OUR EAST. 500 MB LOW IN SOUTH CENTRAL OK WILL CONTINUE TO MEANDER EAST ALONG THE TX/OK BORDER THROUGH LATE THURSDAY. SLIGHT DIFFERENCES IN THE MODELS AGAIN OCCUR WITH THE TIMING AND PLACEMENT OF SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROF IN TEXAS. GULF MOISTURE WILL CONTINUE TO BE BROUGHT INTO THE REGION BY THE SOUTHERLY/SOUTHEASTERLY WINDS WITH THE AXIS OF GREATEST MOISTURE ALONG AND WEST OF THE MS RIVER. THE GREATEST AMOUNTS OF INSTABILITY WILL BE OVER THE SOUTHWESTERN ZONES...WHICH ARE CLOSEST TO THE COLD POOL...AND EJECTING SHORTWAVES. LI/S AVERAGE AROUND -3 TO -6 AND CAPES RANGE ANYWHERE FROM 1000 TO 1500 J/KG. MAIN FOCUSING AGENT FOR INITIATION OF CONVECTION WILL BE OLD OUTFLOW BOUNDARIES. IN COORDINATING WITH KLIX...HAVE DECIDED TO MENTION POSSIBILITY OF SEVERE STORMS IN THE SOUTHWESTERN ZONES TODAY. SPC HAS THIS AREA IN SLIGHT RISK. WITH NO OTHER SPECIFIC FOCUSING AGENT OTHER THAN OLD BOUNDARIES...WILL MENTION ONLY CHANCE POPS FOR THE LATTER TWO PERIODS OF PACKAGE. LOOKING AT GUIDANCE...NUMBERS ARE FAIRLY CLOSE AND WILL NOT STRAY TOO MUCH. HIGHEST POPS WILL BE IN THE WEST AND DECREASE EASTWARD. TEMPS LOOK OK. QPF DISCUSSION: SCATTERED SHOWERS AND STORMS IN NE CWFA WILL MOVE OUT SOON. HOWEVER...MORE IMPULSES RIDE UP IN SWLY FLOW WITH A FEW BOUNDARIES AROUND. AVN LOOKS BEST AMONGST MODELS ON QPF...YET AMOUNTS LOOK TOO LIGHT WITH PRECIPITABLE WATERS INCHING TOWARDS 1.4 INCHES AND FAIRLY UNSTABLE ATMOSPHERE IN PLACE. WILL LEAN TOWARDS MORE ROBUST HPC BASIN AMOUNTS WITH HIGHEST AMOUNTS WESTERN SECTIONS (0.50-1.00)...TRENDING DOWN TOWARDS THE E/NE CWFA (0.10-0.25). CONF:IDENCE WILL BE MARGINAL DUE LACKING LOW LEVEL FOCUS. CURRENT EXTENDED LOOKS FINE. JAN 79/64 81/62 6443 MEI 82/62 82/62 4332 .JAN... MS...NONE. AR...NONE. LA...NONE. 32/05
In the hours before
Local storm report, May 3, 1:10 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT WED MAY 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0740 PM BOND MS .75 INCH HAIL
05/02/00 NESHOBA NESHOBA EOC REPORTED DIME
SIZED HAIL NEAR BOND.
0919 PM WEST PT MS .88 INCH HAIL
05/02/00 CLAY CLAY EOC REPORTED NICKEL
SIZED HAIL AND TREES DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
| May 2, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 25 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 30 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Yazoo | 45 min |
| May 2, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| May 3, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| May 3, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| May 3, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.